AS THE use of penicillin becomes more widespread and indiscriminate, reports of reactions of cutaneous sensitivity are increasing. Recent reports include those of Goldman, Friend and Mason,1 and those of Gottschalk and Weiss.2 The most severe cutaneous reaction, exfoliative dermatitis, was anticipated by Herrell,3 and 1 case with cutaneous tests has been reported by Goldman and his co-workers.
Opportunity was afforded recently of studying another case of severe exfoliative dermatitis caused by penicillin. Because of the rarity of this reaction and the advanced age of the patient this case is presented.
REPORT OF A CASE
F. F., a 78 year old white man, was admitted to the Medical Service of the Cincinnati General Hospital on Feb. 27, 1946, acutely ill. Except for seasonal attacks of hay fever since childhood and one attack of cholecystitis in August 1945, he had been well until three days before hospitalization, when
FARRINGTON J, TAMURA J. CUTANEOUS TESTING IN A CASE OF EXFOLIATIVE DERMATITIS CAUSED BY PENICILLIN. Arch Derm Syphilol. 1947;56(6):807–811. doi:10.1001/archderm.1947.01520120095010
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: